Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 10, NWS San Angelo, TX

April 10, 2011Brown County, Callahan County, Coleman County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 10, 2011, 9:14 PM CDT for Brown County, Callahan County, Coleman County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2011, 9:14 PM CDT (02:14 UTC)
Expired
Apr 10, 2011, 9:50 PM CDT
In force
36 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Brown County, TX, Callahan County, TX, Coleman County, TX

The radar

The Dyess AFB radar (KDYX), 54 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 7:02 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
637 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1994 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WUUS54 KSJT 110214
SVRSJT
TXC049-059-083-110300-
/O.NEW.KSJT.SV.W.0010.110411T0214Z-110411T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
914 PM CDT SUN APR 10 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN BROWN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1000 PM CDT

* AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES SOUTHWEST OF BURKETT...OR 11 MILES NORTHEAST OF COLEMAN...AND
  MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROSS CUT BY 925 PM CDT...
  CROSS PLAINS BY 930 PM CDT...
  US-183 NEAR THE BROWN-EASTLAND COUNTY LINE BY 935 PM CDT...
  ATWELL BY 940 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3182 9928 3198 9943 3236 9912 3236 9911
      3209 9911 3209 9893 3206 9890 3200 9887
TIME...MOT...LOC 0214Z 226DEG 40KT 3198 9926

$$
2 follow-up statements
685 
WWUS54 KSJT 110228
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
928 PM CDT SUN APR 10 2011

TXC049-059-083-110300-
/O.CON.KSJT.SV.W.0010.000000T0000Z-110411T0300Z/
CALLAHAN TX-COLEMAN TX-BROWN TX-
928 PM CDT SUN APR 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN BROWN...NORTHEASTERN COLEMAN AND SOUTHEASTERN
CALLAHAN COUNTIES...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR CROSS CUT...OR 23 MILES NORTHWEST OF EARLY...MOVING
NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  US-183 NEAR THE BROWN-EASTLAND COUNTY LINE BY 940 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3182 9928 3198 9943 3236 9912 3236 9911
      3209 9911 3209 9893 3206 9890 3200 9887
TIME...MOT...LOC 0228Z 233DEG 39KT 3205 9910

$$
676 
WWUS54 KSJT 110250
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
950 PM CDT SUN APR 10 2011

TXC049-059-083-110259-
/O.CAN.KSJT.SV.W.0010.000000T0000Z-110411T0300Z/
CALLAHAN TX-COLEMAN TX-BROWN TX-
950 PM CDT SUN APR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROWN...
NORTHEASTERN COLEMAN AND SOUTHEASTERN CALLAHAN COUNTIES IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.

LAT...LON 3182 9928 3198 9943 3236 9912 3236 9911
      3209 9911 3209 9893 3206 9890 3200 9887
TIME...MOT...LOC 0249Z 233DEG 39KT 3219 9888

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:45 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 10, 7:45 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
745 PM CDT SUN APR 10 2011

.DISCUSSION...
SEVERE THUNDERSTORM WATCH NUMBER 123 IN EFFECT FOR THE SOUTHEAST
HALF OF THE CWFA UNTIL 07Z. STORMS NOW DEVELOPING AND BACK BUILDING
ALONG THE BOUNDARY OVER COLEMAN COUNTY. EXPECTED ADDITIONAL
DEVELOPMENT ALONG THE BOUNDARY THROUGH MID EVENING AS LARGE SCALE
ASCENT INCREASES WITH UPPER TROUGH PUSHING INTO WEST TEXAS. UPDATED
ZONES FOR CONVECTIVE WATCH AND INCREASED POPS OVER SOUTHEAST
ZONES ACCORDINGLY.

&&

.PREV DISCUSSION... /ISSUED 614 PM CDT SUN APR 10 2011/

AVIATION...
/00Z UPDATE/

VFR CONDITIONS WILL CONTINUE OVER THE AREA THROUGH THE NEXT 24
HOURS. A PACIFIC FRONT PUSHING THROUGH WEST CENTRAL TEXAS MAY
INITIATE SOME CONVECTIVE ACTIVITY OVER THE SOUTHERN TAF SITES LATE
THIS EVENING...HAVE INCLUDED A TEMPO GROUP FOR THESE TERMINALS
ENDING BY MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 49  77  48  81  54 /  10   0   0   0   0
SAN ANGELO 	 48  81  43  86  54 /  10   0   0   0   0
JUNCTION 	 50  82  42  85  55 /  30   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Apr 10, 7:44 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
744 PM CDT SUN APR 10 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-110600-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
744 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG AND
SOUTH OF A LINE FROM SAN ANGELO TO WINTERS TO CROSS PLAINS THIS
EVENING. IF ANY SEVERE THUNDERSTORMS DO DEVELOP...THE MAIN THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADO'S
POSSIBLE. IN ADDITION...LOCALIZED FLOODING AND DANGEROUS LIGHTNING
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
ON WEDNESDAY TO THE WEST OF THE DRYLINE...ROUGHLY FROM HASKELL...TO
SAN ANGELO...TO OZONA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING

In the hours before

Special weather statement, Apr 10, 8:57 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
857 PM CDT SUN APR 10 2011

TXZ128-139-140-110300-
CALLAHAN TX-COLEMAN TX-BROWN TX-
857 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT FOR
CALLAHAN...COLEMAN AND BROWN COUNTIES...

AT 851 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHWEST OF COLEMAN...MOVING
NORTHEAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ECHO BY 905 PM CDT
  BURKETT BY 915 PM CDT
  CROSS CUT AND CROSS PLAINS BY 925 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.
Local storm report, Apr 10, 9:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
905 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             COLEMAN                 31.83N  99.43W
04/10/2011  M1.00 INCH       COLEMAN            TX   LAW ENFORCEMENT

            1 HAIL REPORTED AT HORDS CREEK RESERVOIR 8 MILES WNW OF
            COLEMAN AT 8...50PM

&&

EVENT NUMBER SJT1100053

ECW
Local storm report, Apr 10, 9:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
908 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             COLEMAN                 31.83N  99.43W
04/10/2011  M1.00 INCH       COLEMAN            TX   LAW ENFORCEMENT

            1 HAIL REPORTED AT HORDS CREEK RESERVOIR 8 MILES WNW OF
            COLEMAN AT 850PM

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER SJT1100053

ECW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:53 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman52 min
Apr 10, 8:32 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels28 min
Apr 10, 10:15 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green45 min
Apr 10, 10:53 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman, Concho, Kimble, McCulloch, Mason and 2 more52 min
Apr 10, 10:57 PM CDTTornado WarningSJTMcCulloch33 min
Apr 10, 11:25 PM CDTTornado WarningSJTMcCulloch, Mason24 min
Apr 10, 11:29 PM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, Mason, San Saba46 min
Apr 10, 11:45 PM CDTSevere Thunderstorm WarningSJTKimble, Mason, Menard45 min
Apr 11, 12:17 AM CDTSevere Thunderstorm WarningSJTKimble43 min
Apr 11, 12:19 AM CDTSevere Thunderstorm WarningSJTMason, San Saba41 min
Apr 11, 12:25 AM CDTTornado WarningSJTMason23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.